Jump to content
CrazyBoards.org

Coming off Lexapro


Recommended Posts

I've been taking 10mg of Lexapro + 100mg Trazodone (to help me sleep) for several years (2-3? don't even remember).  I'm going to lose my insurance in a few months, and I want to come off the Lexapro anyway (I have some Trazodone stockpiled, so I'll worry about that later).  My understanding is that you need to ween yourself off the Lex slowly to minimize side effects. 

How long should that process take?  I know it probably depends on the person and how it goes, but what are we talking about, ballpark?  2 weeks?  A month?  2months?

Thx

Link to comment
Share on other sites

If you have enough you can control the rate at which you come off it.  Increments are just as important as how long you stay on each dose.  5mgs a week sounds about right but if you can't handle that, try 2.5 mgs a week or alternate 5mgs and 10mgs a day then do just 5mgs a day then alternate 5 and 2.5 mgs, etc.

Link to comment
Share on other sites

  • 2 weeks later...

Wow.

So I have taken 40mg (yes, I know it's a lot) for a few weeks now. The pdoc let me experiment with it to see if it helped with my PMDD. It worked great! But then he told me to take 30mg the rest of the time. So me being me, I just went back down to my regular 20mg. He said that it will retain its AD effects for several days because it stays in my system for several days but any annoying side effects will be eliminated.

So in one day I go from being good to being depressed. as. fuck. Is that possible? IS it the Lexapro or is it just my mitigating life is hell circumstances? But my life in hell hasn't changed really. You know, one thing is the greatest thing ever and everything else sucks. Which is one more great thing than I've had before! But the very next day? And here I am the second day in the same frame of mind. Just wrote the MOST depressing letter to my "I don't give a shit about you" father. Looking forward to that "Just get over it" response.

Any input? Is it the Lexapro or am I just CRAZY?!?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...